Alert archive / Wyoming / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Riverton, WY

June 13, 2009Natrona County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jun 13, 2009, 9:11 PM MDT for Natrona County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2009, 9:11 PM MDT (03:11 UTC)
Expired
Jun 13, 2009, 11:15 PM MDT
In force
2 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 179 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1959 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 140311
FFWRIW
WYC025-140515-
/O.NEW.KRIW.FF.W.0001.090614T0311Z-090614T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
911 PM MDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
  THIS INCLUDES THE CITY OF CASPER...

* UNTIL 1115 PM MDT

* AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASPER...
  MILLS...EDNESS K WILKINS STATE PARK...EVANSVILLE AND BAR NUNN

RADAR RAINFALL ESTIMATES OF TWO TO THREE INCHES OF RAIN OVER THE 
CASPER AREA SINCE 7 PM MDT.  ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO 
INCHES ARE POSSIBLE IN THE WARNED AREA.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 178 AND
197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4299 10639 4299 10611 4273 10612 4274 10642

$$

C. BAKER
2 follow-up statements
000 
WGUS75 KRIW 140401
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1001 PM MDT SAT JUN 13 2009

WYC025-140515-
/O.CON.KRIW.FF.W.0001.000000T0000Z-090614T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
1001 PM MDT SAT JUN 13 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR EAST
CENTRAL NATRONA COUNTY...

AT 958 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAIN OF 2 TO 4 INCHES OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CASPER...MILLS...EVANSVILLE AND BAR NUNN

ADDITIONAL RAINFALL AMOUNTS OF A QUARTER INCH IS POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4299 10639 4299 10611 4273 10612 4274 10642

$$

C. BAKER
000 
WGUS75 KRIW 140510
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1110 PM MDT SAT JUN 13 2009

WYC025-140530-
/O.EXP.KRIW.FF.W.0001.000000T0000Z-090614T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
1110 PM MDT SAT JUN 13 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM MDT FOR EAST
CENTRAL NATRONA COUNTY...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 178 AND
197.

THE FLOODING HAS SUBSIDED IN THE WARNED AREA. THEREFORE THE WARNING 
WILL BE ALLOWED TO EXPIRE. THE HEAVY RAINFALL HAS ENDED IN THE AREA. 
FLOODING IS NO LONGER ANTICIPATED IN THE WARNED AREA. THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4299 10639 4299 10611 4273 10612 4274 10642

$$

AR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:27 PM MDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jun 13, 3:27 PM MDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
327 PM MDT SAT JUN 13 2009

.SHORT TERM...TONIGHT THROUGH TUESDAY

THIS EVENING...BY FAR SHOULD BE THE MOST ACTIVE FOR THE SHORT
TERM. A STRONG SHORTWAVE/TROUGH ACROSS SOUTH CENTRAL UTAH/FOUR
CORNERS AREA WILL KEEP MOVING NORTHEAST. THE EASTERN/SOUTHERN
AREAS WILL BE INFLUENCED BY A LEFT FRONT QUAD OF AN 100KT UPPER
LEVEL JET ASSOCIATED WITH THIS TROUGH THROUGH LATE EVENING. THIS
FORCING COMBINED WITH VERY JUICY SURFACE DEWPOINTS...WEAK EASTERLY
UPSLOPE COMPONENT AND MODERATE INSTABILITY ALL SUGGEST A GOOD
CHANCE FOR SCATTERED TO NUMEROUS THUNDERSTORMS. HAVE PUT IN SEVERE
WORDING ACROSS THE EAST AND SOUTH...WHERE THE BEST INSTABILITY AND
SHEAR ARE LOCATED. LARGE HAIL...DAMAGING WINDS WILL BE THE MAIN
HAZARDS...BUT CANNOT RULE OUT AN ISOLATED TORNADO DUE THE LOW LEVEL
SHEAR. WEST OF THE DIVIDE...EXPECT WIDESPREAD SHOWERS AND
THUNDERSTORMS...BUT INSTABILITY IS LESS...SO EXPECTING STORMS TO
BE SUB SEVERE. THERE IS ALSO A THREAT FOR SOME FLOODING DUE TO THE
INTENSITY OF RAINS EAST...AND TRAINING OF STORMS WEST...BUT NOT
ENOUGH COVERAGE TO WARRANT A FLASH FLOOD WATCH AT THIS TIME.

BY MIDNIGHT...THE ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AND
MAINLY AFFECT WESTERN AND NORTHERN AREAS. SNOW LEVELS WILL BE
AROUND 9500 FEET WITH A POSSIBLE COUPLE OF INCHES ACROSS
NORTHWESTERN HIGH COUNTRY.

ANOTHER SHORTWAVE IS EXPECTED TO AFFECT THE AREA ON SUNDAY...BUT A
LEE CYCLOGENSIS WILL RESULT IN SOUTHWEST WINDS USHERING IN
SLIGHTLY DRIER AIR INTO THE REGION. THIS IN COMBINATION WITH LESS
INSTABILITY SHOULD RESULT IN LESS COVERAGE AND WEAKER STORMS
SUNDAY/SUNDAY EVENING THAN WHAT WE ARE SEEING THIS EVENING.

A WEAK UPPER LOW TO THE WEST...CUT OFF FROM THE MAIN FLOW...WILL
GIVE THE WEST/NORTHWEST THE BEST SHOT AT CONVECTION SUNDAY AND
MONDAY.  THIS FEATURE IS EXPECTED TO WEAKEN AND SHEAR OUT BY
TUESDAY...AS WEAK UPPER LEVEL RIDGE BUILDS INTO THE AREA.

ALTHOUGH A DRYING TREND IS EXPECTED MONDAY AND TUESDAY...ENOUGH
MOISTURE WILL STILL BE PRESENT...ESPECIALLY FOR DIURNAL
CONVECTION...TO KEEP ISOLATED TO LOCALLY SCATTERED CONVECTION IN
THE FORECAST.

TEMPERATURES ARE EXPECTED TO BE REMAIN JUST SLIGHTLY BELOW
AVERAGE DURING THE SHORT TERM.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

MODELS PUT WY IN A SHORTWAVE RIDGE ON TUE WITH AN UPPER LOW NEAR THE
SOUTHERN CALIFORNIA COAST AND A TROUGH OVER THE NORTHERN PLAINS.
MODELS STILL SHOW DECENT INSTABILITY AND STEEP LAPSE RATES TUE PM
AND EVE. HAVE MAINTAINED THE SCATTERED SHOWERS AND STORMS. A
NORTHERN STREAM TROUGH PUSHES INTO MONTANA AND WY BY LATE WED INTO
WED NIGHT. THIS WOULD LEAD TO A CHANCE OF SHOWERS AND STORMS OVER
THE REGION WITH A GOOD CHANCE IN THE WESTERN MTS. GFS MODEL KEEPS A
CYCLONIC FLOW OVER THE AREA ON THURSDAY INTO THURS NIGHT. ECMWF IS A
LITTLE QUICKER WITH THE THURS TROUGH. WILL KEEP CHANCE OF SHOWERS
AND STORMS GOING THURS PM INTO THU NIGHT. WEST FLOW ALOFT ON FRIDAY
WITH SOME DRYING INDICATED BY THE GFS/ECMWF. WILL KEEP CHANCE OF
SHOWERS AND STORMS IN THE MTS WITH WIDELY SCATTERED ACTIVITY AT THE
LOWER ELEVATIONS. GFS/ECMWF BACK THE FLOW ALOFT TO SW AND ATTEMPT TO
BRING UPPER LOW OFF THE CALIFORNIA COAST INLAND NEXT SATURDAY/SAT
NIGHT. IF SO THAT WOULD INCREASE SHOWER AND STORM COVERAGE OVER THE
AREA. WILL START WITH SCATTERED COVERAGE FOR NOW AND SEE HOW THINGS
EVOLVE IN THE COMING DAYS. HIGH TEMPS MAINLY IN THE 70S TUE AND WED.
SLIGHTLY COOLER THURSDAY...THEN A LITTLE WARMER FRI AND SAT.

&&

.AVIATION...

AN UPPER LEVEL LOW PRESSURE TROUGH OVER THE WESTERN CONUS CONTINUES
TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS INTO WEST CENTRAL WY
THIS WEEKEND. OVERALL...VFR CONDITIONS WILL PREVAIL EXCEPT NEAR ANY
STORMS. AFTERNOON AND EVENING THUNDERSTORMS THAT DO DEVELOP COULD
CONTAIN HEAVY RAIN...SMALL HAIL AND SFC WIND GUSTS TO 45 MPH.
ADDITIONALLY...OCNL MOUNTAIN OBSCURATIONS WILL OCCUR DURING AND
AFTER THE CONVECTIVE SHOWERS.

&&

.FIRE WEATHER...

THE EVENING WILL BE QUITE ACTIVE...WITH A GOOD CHANCE OF STORMS
ACROSS THE ENTIRE REGION. THE STRONGEST STORMS ARE EXPECTED TO BE
EAST OF THE DIVIDE. BEYOND TONIGHT...EAST OF THE DIVIDE IS
EXPECTED TO DRY OUT...WITH ACTIVITY MORE ISOLATED IN NATURE.
HOWEVER...WEST OF THE DIVIDE...CLOSE TO AN UPPER LOW SPINNING
ACROSS IDAHO...WILL CONTINUE TO GIVE AREAS WEST OF THE DIVIDE A
GOOD CHANCE OF CONVECTION THROUGH MONDAY. BREEZY SOUTHWEST WINDS
ARE EXPECTED IN THE ROCK SPRINGS TO CASPER CORRIDOR SUNDAY AND
MONDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WM
LONG TERM...AR
AVIATION...KPL
FIRE WEATHER...WM
Hazardous weather outlook, Jun 13, 8:46 PM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
846 PM MDT SAT JUN 13 2009

WYZ001>020-022>030-141100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
846 PM MDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF WESTERN AND
CENTRAL WYOMING TONIGHT.  SOME OF THE STORMS...ESPECIALLY
ACROSS EASTERN SWEETWATER...FREMONT...NATRONA AND JOHNSON COULD
PRODUCE ONE HALF INCH DIAMETER SIZE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL. THE BEST TIME FOR THE
STRONGEST STORMS WILL BE THROUGH AROUND 10 PM TONIGHT. IN ADDITION...
HEAVY RAINFALL WITH THE STORMS THAT ARE EXPECTED COULD CAUSE SOME
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UNSETTLED WEATHER PATTERN WILL CONTINUE TO BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY AND INTO NEXT
WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY RAINFALL AMOUNTS...HAIL-SIZE
OVER ONE HALF INCH AND WIND GUSTS OVER 40 MPH. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT ANY BANKFULL STREAMS OR RIVERS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 13, 7:49 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
749 PM MDT SAT JUN 13 2009

WYZ006-008-140230-
BIGHORN MOUNTAINS WEST-SOUTHEAST BIG HORN BASIN-
749 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR WASHAKIE COUNTY UNTIL 830 PM
MDT...

AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BIG TRAILS...OR 21 MILES
SOUTH OF TEN SLEEP...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN WASHAKIE COUNTY...INCLUDING THE LOCATIONS OF BIG
TRAILS AND STATE HWY 434 MILE MARKER 10...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

MURRELL
Local storm report, Jun 13, 7:52 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
752 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND GST     5 W SWEETWATER STATION  42.54N 108.28W
06/13/2009  M68.00 MPH       FREMONT            WY   MESONET

&&

21
Special weather statement, Jun 13, 8:01 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
801 PM MDT SAT JUN 13 2009

WYZ020-022-140245-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
801 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 845 PM
MDT...

AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NATRONA COUNTY AIRPORT...OR 7 MILES WEST OF
CASPER...MOVING EAST AT 15 MPH.

HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN NATRONA COUNTY...INCLUDING THE LOCATIONS OF
EMIGRANT GAP...NATRONA COUNTY AIRPORT...RED BUTTES VILLAGE...PARADISE
VALLEY...JCT I25 AND HWY 20...CASPER...BAR NUNN...I25 EXIT 191 AND
EVANSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 184 AND
206.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

SMALL FUNNEL CLOUDS HAVE BEEN REPORTED WITH THE THUNDERSTORMS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT FOR NATRONA COUNTY UNTIL 9 PM MDT.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

C. BAKER
Special weather statement, Jun 13, 8:09 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
809 PM MDT SAT JUN 13 2009

WYZ007-017-140300-
OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN-
809 PM MDT SAT JUN 13 2009

STRONG THUNDERSTORMS WERE STILL INDICATED ACROSS A PORTION OF
CENTRAL FREMONT COUNTY INCLUDING RIVERTON...KINNEAR AND PAVILLION.
THESE STORMS WILL CONTINUE TO TRACK NORTH NORTHEAST ACROSS SHOSHONI
AND BOYSEN RESERVOIR THROUGH 830 PM AND THEN WILL EVENTUALLY AFFECT
THE OWL CREEK AND BRIDGER MOUNTAINS BY 9 PM. THESE STORMS ARE
STILL CAPABLE OF PRODUCING HEAVY RAINFALL AND DANGEROUS
LIGHTNING. THESE STORMS WILL BE TRACKING ACROSS AREAS THAT HAVE
ALREADY RECEIVED AN ESTIMATED ONE TO ONE AND A QUARTER INCHES OF RAIN
ACROSS THE BRIDGER MOUNTAINS AND UP TO ONE QUARTER OF AN INCH AT THE
LOWER ELEVATIONS OF CENTRAL AND NORTHEAST FREMONT COUNTY. IF OUT
TRAVELING IN THESE AREAS THIS EVENING...ANTICIPATE LOWERED
VISIBILITY AS WELL AS POSSIBLE STANDING WATER ON ROADWAYS.

LIPSON
Special weather statement, Jun 13, 8:22 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
822 PM MDT SAT JUN 13 2009

WYZ020-022-140315-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
822 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 915 PM
MDT...

AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JCT I25 AND HWY 20...OR NEAR CASPER...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM. RAINFALL AMOUNTS AROUND ONE-HALF INCH...AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN EASTERN NATRONA COUNTY...INCLUDING THE LOCATIONS OF
PARADISE VALLEY...RED BUTTES VILLAGE...JCT I25 AND HWY 20...CASPER...
I25 EXIT 191...BAR NUNN...EVANSVILLE...I25 EXIT 182 AND EDNESS K
WILKINS STATE PARK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 177 AND
203.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL FUNNEL CLOUDS HAVE BEEN REPORTED WITH THE THUNDERSTORMS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT FOR NATRONA COUNTY UNTIL 9 PM MDT.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

C. BAKER
Local storm report, Jun 13, 8:57 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
857 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             BAR NUNN                42.93N 106.35W
06/13/2009  M1.25 INCH       NATRONA            WY   TRAINED SPOTTER

            VERY HEAVY RAIN

&&

CBAKER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:04 PM MDTSevere Thunderstorm WarningRIWFremont41 min
Jun 13, 7:07 PM MDTSevere Thunderstorm WarningRIWNatrona38 min
Jun 13, 7:18 PM MDTSevere Thunderstorm WarningRIWFremont42 min
Jun 13, 7:27 PM MDTTornado WarningRIWNatrona33 min
Jun 13, 8:33 PM MDTSevere Thunderstorm WarningRIWNatrona42 min
Jun 14, 2:15 PM MDTSevere Thunderstorm WarningRIWHot Springs45 min
Jun 14, 2:54 PM MDTSevere Thunderstorm WarningRIWHot Springs66 min
Jun 14, 2:57 PM MDTTornado WarningRIWHot Springs47 min

Nearby

Flash Flood Warnings in Wyoming, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.